MAUDE Adverse Event Report: MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27302
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding a drainage tube.On (b)(6) 2021 the patient underwent brainstem tumor resection due to a brainstem tumor.On (b)(6) 2021 the drainage tube was removed, and it was decided to perform lumbar cistern drainage tube implantation.First the site used it between l3 and 4, and used the no.9 lumbar puncture package to successfully puncture, and recorded the depth of the puncture needle.Then, they followed the instructions of medtronic lumbar drainage kit, and used the puncture needle (thicker, about 1mm in diameter) in the kit to puncture into the subarachnoid space.On the opposite side of the needle port, they inserted the guide wire into the drainage tube of the lumbar cistern.Then inserted the drainage tube with the guide wire through the puncture needle into the subarachnoid space about 8cm.They removed the guide wire and it was not smooth, and the drainage of the cerebrospinal fluid was not smooth after removal.It was planned to puncture the catheter again, and after removing the catheter, it was found that there was a fracture.An emergency ct scan revealed that some of the catheter's broken ends remained in the spinal canal, entwining the cauda equina nerve.Removal of the foreign body in the spinal canal was performed in the emergency department at 3:00pm, and the broken end was removed during the surgery.The measurement showed that the catheter broke from 8cm, and there was a 2cm tear section, a total of 10cm.It was considered that the guide wire made the catheter hard, and the angle with the puncture needle was large, which was difficult to remove, and caused the catheter to be cut by the puncture needle.As a result, the indwelling part of the drainage tube was in the subarachnoid space in the spinal canal and needed to be removed surgically.Additional information received reported that the patient had recovered, and there was no permanent damage.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12852311
Report Number9612164-2021-04508
Device Sequence Number4005765
Product Code GWM
UDI-Device Identifier00763000343194
UDI-Public00763000343194
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2023
Device Model Number27302
Device Catalogue Number27302
Device Lot Number221589959
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Initial Report FDA Received Date11/22/2021
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexMale
Patient Weight75 KG